Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 313, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2009, 6:22 PM EDT for 4 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 6:22 PM EDT (22:22 UTC)
- Expired
- Jun 10, 2009, 6:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 33 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 102222 SVRFFC GAC021-079-153-225-102245- /O.NEW.KFFC.SV.W.0313.090610T2222Z-090610T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL GEORGIA EAST CENTRAL CRAWFORD COUNTY IN CENTRAL GEORGIA NORTH CENTRAL HOUSTON COUNTY IN CENTRAL GEORGIA NORTHEASTERN PEACH COUNTY IN CENTRAL GEORGIA * UNTIL 645 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PAYNE CITY...MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACON AND LIZELLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3283 8354 3262 8366 3271 8389 3289 8379 TIME...MOT...LOC 2221Z 288DEG 21KT 3280 8375 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:15 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 6:15 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT WED JUN 10 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... AN UPPER DISTURBANCE SPARKED A CLUSTER OF THUNDERSTORMS ACROSS NORTH ALABAMA EARLIER TODAY. THE UPPER ENERGY AND OUTFLOW BOUNDARIES...COUPLED WITH A MOIST AND UNSTABLE AIRMASS IN PLACE HAVE RESULTED IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH GA THIS AFTERNOON. LATEST SURFACE ANALYSIS SHOWS THE FAR SOUTHERN EDGE OF A LEE SIDE TROUGH NEAR AN AHN TO MCN LINE. AS THE CURRENT LINE OF THUNDERSTORMS ACROSS NORTH GA CONTINUE TO PUSH E-SE...EXPECT THIS TROUGH TO HELP SUPPORT CONTINUED DEVELOPMENT INTO CENTRAL GA AND WELL INTO THE EVENING HOURS. DURING MAX HEATING...A FEW STORMS HAVE PULSED SEVERE WITH A FEW REPORTS OF LARGE HAIL BEING REPORTED SO FAR. EXPECT THIS TREND TO CONTINUE INTO THE EARLY EVENING...BUT ANY SEVERE THREAT SHOULD QUICKLY DIMINISH BY MID EVENING WITH LOSS OF MAX HEATING. A WEAK SURFACE FRONT SETTLING ACROSS THE OHIO/TN VALLEYS TONIGHT... COMBINED WITH AN ACTIVE WESTERLY FLOW ALOFT WILL WARRANT HOLDING ONTO LOW CHANCE POPS FOR MAINLY NORTH GA OVERNIGHT. MODELS ARE IN FAIR AGREEMENT WITH A SURFACE LOW SPINNING UP ALONG THE STALLED BOUNDARY ACROSS THE OHIO/TN VALLEY ON THURSDAY. THIS WILL HOLD THE GREATER RAIN CHANCES NORTH OF THE STATE ON THURSDAY. HOWEVER... EXPECT SCATTERED STORMS TO ONCE AGAIN DEVELOP ALONG OUTFLOWS AND PROPAGATE SOUTHWARD INTO NORTH GA...AND PARTS OF CENTRAL GA THURSDAY AFTERNOON. INSTABILITIES AND LOCATION OF THE MORE FAVORABLE UPPER SUPPORT SUGGEST THE GREATER THREAT FOR STRONG TO SEVERE THUNDERSTORMS WOULD BE ACROSS NORTH GA ONCE AGAIN... BUT THESE STORMS WOULD TRACK E-SE AND COULD PUSH INTO PARTS OF CENTRAL GA DURING MAX HEATING. THE GFS HOLDS THE FRONT NORTH OF THE STATE ON FRIDAY WHILE THE NAM SAGS THE BOUNDARY INTO NORTH GA. EITHER WAY... EXPECT THE FRONT TO BE THE SPARK FOR SCATTERED THUNDERSTORMS TO ONCE AGAIN PUSH INTO OR DEVELOP ACROSS NORTH GA FRIDAY AFTERNOON/EVENING. OTHERWISE... HAVE LEANED TOWARD PERSISTENCE WITH LOWS AND HIGHS THE FIRST TWO PERIODS...THEN STAYED CLOSE TO MAV GUIDANCE REMAINING PERIODS. /39 .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY IS STILL ON TRACK TO SAG INTO THE STATE ON SATURDAY AND PROVIDE THE FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS...MAINLY FOR NORTH AND CENTRAL GA. OTHERWISE MUCH UNCERTAINTY ON PLACEMENT AND STRENGTH OF THIS FRONT...SO EXPECT ISOLATED TO POSSIBLY SCATTERED AFTERNOON AND EVENING CONVECTION EACH DAY. THIS IS ALREADY REFLECTED IN THE EXTENDED PERIODS... SO MADE VERY FEW CHANGES TO THE EXTENDED AT THIS TIME. && .AVIATION... SCATTERED CONVECTION OVER PORTIONS OF CENTRAL GEORGIA WILL CONTINUE MOVING SOUTHEAST THROUGH AROUND 02Z TO 04Z. THE ONLY TAF SITE THAT SHOULD BE EFFECTED BY THESE STORMS WILL BE KMCN...AND THE THREAT SHOULD BE ENDING THERE BY 00Z. OTHERWISE...WIDESPREAD VFR CONDITIONS WITH ISOLATED AREAS OF MVFR VISIBILITIES ARE EXPECTED TO CONTINUE THROUGH 06Z WITH MVFR VISIBILITIES BECOMING MORE WIDESPREAD 06Z THROUGH 14Z. AREAS RECEIVING HEAVIER RAIN FROM THIS AFTERNOONS AND EVENINGS THUNDERSTORMS MAY SEE LOCALIZED AREAS OF IFR VISIBILITIES BETWEEN 06Z AND 14Z. WINDS WILL REMAIN WEST TO NORTHWESTERLY AT 10 KTS OR LESS ACROSS THE AREA...OUTSIDE OF CONVECTIVE ACTIVITY. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 92 69 87 66 / 30 30 20 30 20 ATLANTA 71 88 70 85 68 / 20 20 20 30 20 BLAIRSVILLE 64 82 64 80 62 / 30 40 30 30 30 CARTERSVILLE 66 87 66 85 65 / 30 40 30 30 20 COLUMBUS 72 92 73 90 71 / 10 10 5 20 10 GAINESVILLE 69 86 68 83 67 / 30 40 30 30 30 MACON 70 94 71 93 70 / 10 20 10 20 10 ROME 68 89 69 86 68 / 30 40 30 30 30 PEACHTREE CITY 68 89 68 86 66 / 20 20 10 20 20 VIDALIA 70 95 71 93 71 / 10 20 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jun 10, 6:00 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT WED JUN 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 600 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS CENTRAL GEORGIA. .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT...BUT A WEAK SURFACE TROUGH HAS DEVELOPED DOWN THE FACE OF THE APPALACHIAN MOUNTAINS INTO NORTHEAST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. THE MOST LIKELY LOCATION WILL BE SOUTH OF A LINE FROM LA GRANGE TO ATHENS THIS EVENING. .DISCUSSION... THUNDERSTORMS ASSOCIATED WITH A WEAK UPPER LEVEL TROUGH ARE MOVING OUT OF NORTH GEORGIA LATE THIS AFTERNOON INTO CENTRAL GEORGIA. THE ATMOSPHERE OVER CENTRAL GEORGIA IS MODERATELY UNSTABLE...BUT ALSO SLIGHTLY CAPPED. STRONG THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING WITH WIND GUSTS OVER 40 MPH AND SMALL HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. AS THE ATMOSPHERE STABILIZES AFTER SUNDOWN...THUNDERSTORMS WILL DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 4:01 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT WED JUN 10 2009 GAZ033-044-045-055-057-102045- 401 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HENRY...CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 445 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOREST PARK...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THESE STORMS MOVE ACROSS HENRY...CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FOREST PARK...LAKE CITY...CONLEY...MORROW...FORT GILLEM...ELLENWOOD...LAKE SPIVEY...REX...HIDDEN VALLEY PARK...STOCKBRIDGE AND EAGLES LANDING.
Special weather statement, Jun 10, 4:44 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT WED JUN 10 2009 GAZ046-048-057-058-102130- 444 PM EDT WED JUN 10 2009 AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAGNET... OLA...OAK HILL...ALMON...FINCHERVILLE...ROCKY PLAINS...PORTERDALE... WORTHVILLE...COVINGTON...STARRSVILLE...STEWART AND BRICK STORE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 10, 4:51 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT WED JUN 10 2009 GAZ046-048-057-058-102130- 451 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 530 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAK HILL...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BUTTS...HENRY...NEWTON AND ROCKDALE COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OAK HILL... MAGNET...OLA...KELLEYTOWN...PORTERDALE...FINCHERVILLE...COVINGTON... ROCKY PLAINS...WORTHVILLE...STARRSVILLE AND STEWART. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 10, 5:01 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 2 ENE STOCKBRIDGE 33.56N 84.20W
06/10/2009 E0.75 INCH HENRY GA PUBLIC
&&
JLFSpecial weather statement, Jun 10, 5:32 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT WED JUN 10 2009 GAZ070-071-102200- 532 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MONROE AND LAMAR COUNTIES UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER JOHNSTONVILLE...MOVING SOUTHEAST AT 25 MPH. HEAVY DOWNPOURS AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MONROE AND LAMAR COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE REDBONE...JOHNSTONVILLE...GOGGINS...CHAPPEL MILL...ALDORA...BARNESVILLE...COLLIER...BRENT...FORSYTH AND PLANT SCHERER.
Special weather statement, Jun 10, 6:01 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT WED JUN 10 2009 GAZ071-072-082-102230- 601 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BIBB...JONES AND MONROE COUNTIES UNTIL 630 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BOLINGBROKE...MOVING SOUTHEAST AT 25 MPH. HEAVY DOWNPOURS AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BIBB... JONES AND MONROE COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLANT SCHERER...JULIETTE...FORSYTH... JARRELL PLANTATION...BOLINGBROKE...DAMES FERRY...LAKE TOBESOFKEE... ARKWRIGHT...WESLEYAN AND PAYNE CITY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 27 min |
| Jun 10, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 39 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 40 min |
| Jun 10, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 36 min |
| Jun 10, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 48 min |
| Jun 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 43 min |
| Jun 10, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 31 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 47 min |
| Jun 10, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 50 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 51 min |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 45 min |
| Jun 10, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.